Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Taking Clarithromycin and amoxicillin. Eyes turned into yellow. Any connection?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
I'm concerned about my husband his eyes have turned bright yellow. He is had a problem with alcohol and we are getting him through it. Sober for going on three weeks but has been having health problems in that short period of time. And he is taking a few new proscriptions. Clarithromycin 500mg amoxicillin 500mg diazepam 10mg
Posted Tue, 10 Sep 2013 in Digestion and Bowels
Answered by Dr. Amit Jain 23 minutes later
Brief Answer:
Avoid alcohol, get evaluated by gastroenterologist

Detailed Answer:
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

Yellow discoloration of eyes may be due to jaundice which may be due to alcohol induced hepatitis in him or some other cause like obstructive jaundice or may be drug induced like amoxycillin itself causes cholestatic jaundice

So I will like to advise him to visit a Gastroenterologist for evaluation and confirming the diagnosis. He may advise for liver function tests, and Ultrasound abdomen to see for obstructive jaundice. If obstructive jaundice is not there then it will be due to either alcohol or drug induced. And has to be treated accordingly. Anyhow he will have to quit alcohol

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor